Alert archive / Tennessee / Flash Flood Warnings in 2007

Flash Flood Warning 7, NWS Morristown, TN

September 24, 2007Hamblen County, Tennessee

NWS Morristown, TN issued this flash flood warning at Sep 24, 2007, 1:17 PM EDT for Hamblen County, Tennessee. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 24, 2007, 1:17 PM EDT (17:17 UTC)
Expired
Sep 24, 2007, 3:15 PM EDT
In force
118 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text
Flood severity
Unknown

County Hamblen County, TN

The radar

The Knoxville radar (KMRX), 15 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.3 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 695 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
695 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMRX 241718
FFWMRX
TNC063-241915-
/T.NEW.KMRX.FF.W.0002.070924T1717Z-070924T1915Z/
/00000.U.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
TEST...FLASH FLOOD WARNING...TEST
NATIONAL WEATHER SERVICE MORRISTOWN TN
117 PM EDT MON SEP 24 2007

...THIS MESSAGE IS FOR TEST PURPOSES ONLY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* THIS IS A TEST MESSAGE. FLASH FLOOD WARNING FOR A DAM FLOODGATE
RELEASE IN...
  HAMBLEN COUNTY IN EAST TENNESSEE...
  THIS INCLUDES THE CITY OF MORRISTOWN...

* UNTIL 315 PM EDT

* THIS IS A TEST MESSAGE. AT 117 PM EDT...THE FLOODGATES ON THE XXX  
DAM WERE OPENED CAUSING FLASH FLOODING DOWNSTREAM ON THE XXX RIVER.

* THIS IS A TEST MESSAGE. AFFECTED LOCATIONS INCLUDE MORRISTOWN AND
  RUSSELLVILLE

THIS IS A TEST MESSAGE. DO NOT TAKE ACTION BASED ON THIS MESSAGE.

LAT...LON 3624 8308 3618 8317 3613 8318 3615 8322
      3612 8325 3615 8330 3615 8340 3618 8347
      3625 8342 3629 8332 3627 8328 3629 8326
      3630 8320 3635 8316

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 11:00 AM EDT, 2 hours 17 minutes earlier.

Area forecast discussion, Sep 24, 11:00 AM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1100 AM EDT MON SEP 24 2007

.DISCUSSION...HIGH PRESSURE CONTINUES TO DOMINATE AREA WEATHER FOR
ANOTHER DRY...SUNNY AND HOT DAY.  AFTERNOON TEMPERATURES WILL REACH
INTO THE LOW 90S ACROSS MUCH OF THE TN VALLEY FOR NEAR RECORD
HIGHS.  ALL LOOKS GOOD IN THE CURRENT FORECAST...NO UPDATES EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  93  68  91  66  87 /   0   0   0  10  30
KNOXVILLE AIRPORT, TN    93  65  90  65  86 /   0   0   0  10  20
OAK RIDGE, TN            93  65  90  65  86 /   0   0   0  10  30
TRI CITIES AIRPORT, TN   91  60  89  60  85 /   0   0   0  10  20

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

MJB
Hazardous weather outlook, Sep 24, 3:40 AM EDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
340 AM EDT MON SEP 24 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-250745-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
340 AM EDT MON SEP 24 2007 /240 AM CDT MON SEP 24 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Flash Flood Warnings in Tennessee, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.